Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 20, 2025, 4:02 PM EDT for Grayson County, Virginia; 4 counties in North Carolina. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2025, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 20, 2025, 8:51 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:45 PM EDT | FLASH FLOOD | 1 Ne West Jefferson, NC | Water overflowed the Little Buffalo Creek and washed over portions of South Main Street in West Jefferson in Ashe County North Carolina. |
| Aug 20, 7:35 PM EDT | RAIN 4.26 | 3 Ene Lansing, NC | Mesonet site near Lansing North Carolina measured 4.26 inches of rainfall from storms this afternoon and evening. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WGUS51 KRNK 202002
FFWRNK
NCC005-009-189-193-VAC077-210200-
/O.NEW.KRNK.FF.W.0068.250820T2002Z-250821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
402 PM EDT Wed Aug 20 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Alleghany NC County in northwestern North Carolina...
Ashe County in northwestern North Carolina...
Southeastern Watauga County in northwestern North Carolina...
Central Wilkes County in northwestern North Carolina...
Southern Grayson County in southwestern Virginia...
* Until 1000 PM EDT.
* At 402 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Boone... Sparta...
Jefferson... West Jefferson...
Blowing Rock... Independence...
Lansing...
This includes the following streams and drainages...
Brush Creek, Beaverdam Creek, Bridle Creek, Bee Tree Branch, Bear
Branch, Big Sandy Creek, Beaver Creek, Big Pine Creek, Big Horse
Creek and Basin Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3661 8156 3667 8099 3635 8097 3626 8118
3603 8136 3604 8139 3607 8141 3607 8144
3609 8146 3610 8152 3612 8155 3612 8173
3645 8154
FLASH FLOOD...RADAR INDICATED
$$
CDG1 follow-up statement
890
WGUS71 KRNK 210051
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
851 PM EDT Wed Aug 20 2025
NCC005-009-189-193-VAC077-210101-
/O.CAN.KRNK.FF.W.0068.000000T0000Z-250821T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany NC NC-Ashe NC-Watauga NC-Wilkes NC-Grayson VA-
851 PM EDT Wed Aug 20 2025
...FLASH FLOOD WARNING IS CANCELLED FOR ALLEGHANY NC, ASHE,
SOUTHEASTERN WATAUGA, CENTRAL WILKES AND SOUTHERN GRAYSON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3661 8156 3667 8099 3635 8097 3626 8118
3603 8136 3604 8139 3607 8141 3607 8144
3609 8146 3610 8152 3612 8155 3612 8173
3645 8154
$$
CDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:00 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 20, 2:00 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 200 PM EDT Wed Aug 20 2025 .SYNOPSIS... A frontal boundary will approach the Appalachian Mountains this afternoon to bring scattered showers and thunderstorms, but this activity should stay along and west of the Blue Ridge. The frontal boundary should stall on Thursday to prolong the chance of rain in the mountains. After a drier Friday, a stronger cold front should arrive by this weekend to bring more rain. Cooler and drier weather should follow into next week. && .NEAR TERM /THROUGH THURSDAY/... As of 200 PM EDT Wednesday... Key Messages: 1) Confidence is high for scattered showers and thunderstorms along and west of the Blue Ridge this afternoon. 2) Patchy fog is likely later tonight, and more showers and thunderstorms are possible on Thursday. Scattered showers and thunderstorms are developing across southeast West Virginia and moving into southwest Virginia. A frontal boundary approaching the Appalachian Mountains this afternoon is responsible for providing the needed lift to generate this convection. Meanwhile, Hurricane Erin continues to move northward in the Atlantic Ocean, which is creating a subsidence zone across the Piedmont. Thus, the showers and storms in the mountains will likely stay along and west of the Blue Ridge through this evening and eventually dissipate by tonight. With a moist air mass in place and little flow aloft, some slow-moving storms could produce heavy rain that might trigger localized flooding issues. Patchy fog is likely to form later tonight, especially in locations that received earlier rain. Low clouds are also possible due to the moist air mass staying through Thursday. After the fog vanishes by the middle of the morning, more scattered showers and thunderstorms could again develop in the mountains towards midday and linger into Thursday afternoon. The high-resolution models seem to favor southwest Virginia and northwest North Carolina more for coverage of the storms on Thursday. Temperatures could be a few degrees lower on Thursday compared to this afternoon due to a more pronounced northeast flow as Hurricane Erin passes offshore of the Outer Banks. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 100 PM EDT Wednesday... Key Messages: 1. Hurricane Erin passes Carolina and Virginia coast through Thursday, producing dangerous beach conditions. No major impacts locally. 2. Lingering showers Thursday night into Friday morning over NW NC. Afternoon/evening showers and storms again Saturday. At the start of this forecast period, Hurricane Erin will be tracking north-northeastward well off the coast of North Carolina and Virginia, and then east of the Delmarva Peninsula by Friday. Even though Erin will remain offshore, the size of the storm will produce dangerous surf, rip currents, and storm surge along the Carolina and Virginia coast. No major impacts are expected for the local forecast area, as subsidence around the hurricane will keep precipitation chances to minimum, especially east of the Blue Ridge. Gusty winds will be the main impact as the hurricane continues to track poleward, but even those will decrease through Thursday night. A cold front will eventually stall across the southeast US Friday into Saturday, which will keep moisture in the vicinity, and thus keep chances for showers and storms in the forecast for the end of the work week and beginning of the weekend, with the highest probabilities for the southern Blue Ridge of VA and NC. Otherwise, most of the area looks to remain mostly dry, with a brief period of weak high pressure, ahead of a stronger cold front arriving from the Ohio Valley. Temperatures Friday and Saturday will be cooler, in the low 80s in the Piedmont and mid to upper 70s in the west. Overnight lows will be in the 60s each night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 100 PM EDT Wednesday... Key Messages: 1. Showers and thunderstorms Sunday with the passage of a cold front. 2. Dry weather and below normal temperatures into the middle of the work week. A strong cold front will cross the area on Sunday, bringing more showers and thunderstorms to the area. There is still some uncertainty with the timing of the frontal passage, but the most likely timing of convection at this time is during the afternoon and evening hours with diurnal instability is maximized. Timing details will continue to be better resolved in the coming days. Showers along and west of the Blue Ridge may begin as early as Sunday morning, and the front will be east and out of the area by Monday. The passage of the 500mb trough through the beginning of the work week will bring below normal temperatures, as well as drier air. Subsidence from the surface high that builds in over the area will also keep precipitation chances low, and the area looks to remain dry through at least the midweek. High temperatures will be gradually decreasing through the beginning of the week, until reaching about 6 to 10 degrees below normal by Wednesday, in the mid 60s west of the Blue Ridge and mid 70s east. Some areas in the mountains will see lows in the 40s Tuesday and Wednesday, under high pressure. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 200 PM EDT Wednesday... Ceilings should eventually reach VFR at all terminals this afternoon. A frontal boundary will approach the mountains to spark scattered showers and thunderstorms along and west of the Blue Ridge through the afternoon and into the evening. BCB, BLF, and LWB have the highest odds for thunder. The storms may approach ROA, but sinking air further east should keep DAN and LYH free of any rain or storms. Patchy fog is likely in the mountains later tonight, and ceilings should lower to IFR or possibly LIFR. A northeast flow should accelerate in the Piedmont during Thursday due to Hurricane Erin passing northward offshore of the Outer Banks. Ceilings should slowly recover by midday, but more scattered showers and thunderstorms will be possible by Thursday afternoon along and west of the Blue Ridge. .EXTENDED AVIATION OUTLOOK... Hurricane Erin should head further away by Thursday night, which will allow a frontal boundary to drift southward towards the Southeast. As a result, coverage of showers and thunderstorms should be reduced on Friday with most locations staying VFR. Patchy fog may be possible during early Friday morning and early Saturday morning due to the moist air mass in place. A stronger cold front will approach from the northwest this weekend to bring more widespread showers and thunderstorms. Cooler and drier conditions should follow by Monday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...AS LONG TERM...AS AVIATION...PW
Hazardous weather outlook, Aug 20, 12:32 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1232 PM EDT Wed Aug 20 2025 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-211645- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1232 PM EDT Wed Aug 20 2025 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon and evening may bring heavy rainfall that could trigger localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms during Thursday afternoon and evening may bring heavy rainfall that could trigger localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-211645- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 1232 PM EDT Wed Aug 20 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PW
In the hours before
Special weather statement, Aug 20, 2:43 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
243 PM EDT Wed Aug 20 2025
WVZ043-044-201915-
Summers WV-Monroe WV-
243 PM EDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT
SOUTHERN SUMMERS AND WEST CENTRAL MONROE COUNTIES THROUGH 315 PM
EDT...
At 243 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Indian Mills, or near Pipestem, moving southeast
at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...
Locations impacted include...
Pipestem...
Red Sulphur Spring...
Buck...
Wayside...
Indian Mills...
Pipestem Resort State Park...
and Bozoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3759 8065 3746 8071 3743 8086 3753 8101
3764 8085
TIME...MOT...LOC 1843Z 309DEG 13KT 3756 8089
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CDGSpecial weather statement, Aug 20, 2:50 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
250 PM EDT Wed Aug 20 2025
VAZ020-024-201915-
Bath VA-Rockbridge VA-
250 PM EDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT
BATH COUNTY THROUGH 315 PM EDT...
At 250 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Warm Springs, moving southeast at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...
Locations impacted include...
Goshen...
Millboro...
Warm Springs...
Nimrod Hall...
Burnsville...
Yost...
and Mountain Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3822 7971 3820 7956 3818 7951 3817 7952
3815 7953 3817 7949 3816 7944 3810 7949
3809 7949 3807 7945 3789 7963 3807 7990
3825 7977
TIME...MOT...LOC 1850Z 308DEG 14KT 3810 7970
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CDGSpecial weather statement, Aug 20, 3:13 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
313 PM EDT Wed Aug 20 2025
VAZ018>020-023-024-201945-
Botetourt VA-Bath VA-Craig VA-Rockbridge VA-Alleghany VA-
313 PM EDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTHEASTERN CRAIG COUNTY
IN SOUTHWESTERN VIRGINIA...WEST CENTRAL ROCKBRIDGE...SOUTHWESTERN
BATH AND NORTHWESTERN BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA AND
THE CITY OF COVINGTON THROUGH 345 PM EDT...
At 313 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Covington, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington...
Clifton Forge...
Eagle Rock...
Oriskany...
Jordan Mines...
Iron Gate...
and Douthat State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3769 8023 3788 8003 3801 7979 3784 7954
3748 7993
TIME...MOT...LOC 1913Z 307DEG 14KT 3772 8002
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Aug 20, 3:20 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
320 PM EDT Wed Aug 20 2025
VAZ020-024-201945-
Bath VA-Rockbridge VA-
320 PM EDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN ROCKBRIDGE AND EASTERN BATH COUNTIES THROUGH 345 PM
EDT...
At 319 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Yost, or near Millboro, moving southeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goshen...
Millboro...
Warm Springs...
Rockbridge Baths...
Nimrod Hall...
Bells Valley...
and Burnsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3820 7956 3818 7951 3817 7952 3815 7953
3817 7949 3817 7944 3815 7944 3809 7949
3798 7930 3782 7951 3804 7983 3822 7969
TIME...MOT...LOC 1919Z 307DEG 14KT 3803 7960
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Aug 20, 3:28 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT Wed Aug 20 2025
VAZ007-009-202000-
Tazewell VA-Smyth VA-
328 PM EDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN SMYTH AND SOUTHWESTERN TAZEWELL COUNTIES THROUGH 400 PM
EDT...
At 326 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Claypool Hill, or near Cedar Bluff, moving
southeast at 15 mph.
HAZARD...Pea size hail and wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Loose objects may be knocked over.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Raven...
Glen Burke...
Jewell Ridge...
and Amonate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3720 8165 3704 8143
3704 8146 3703 8146 3696 8159 3693 8178
3695 8180 3696 8178 3703 8181 3711 8189
3714 8190
TIME...MOT...LOC 1926Z 307DEG 14KT 3705 8172
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CDGSpecial weather statement, Aug 20, 3:32 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
332 PM EDT Wed Aug 20 2025
NCZ002-003-VAZ015-016-202000-
Surry NC-Alleghany NC-Grayson VA-Carroll VA-
332 PM EDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN ALLEGHANY AND NORTHWESTERN SURRY COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHEASTERN CARROLL AND SOUTHEASTERN
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX
THROUGH 400 PM EDT...
At 332 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Ennice, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Galax...
Hillsville...
Sparta...
Independence...
Fancy Gap...
Ennice...
and Cana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 8122 3668 8092 3688 8066 3669 8053
3666 8057 3666 8059 3661 8062 3644 8082
3642 8108 3643 8108 3643 8111 3642 8115
TIME...MOT...LOC 1932Z 342DEG 11KT 3656 8101
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:29 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Aug 20, 2:19 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Aug 20, 2:32 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 28 min |
| Aug 20, 2:38 PM EDT | Areal Flood Advisory | RNK | Tazewell | 3 hr |
| Aug 20, 2:50 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 20, 3:13 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 32 min |
| Aug 20, 3:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 20, 3:28 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Aug 20, 3:32 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 28 min |
| Aug 20, 3:44 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 20, 4:09 PM EDT | Special Weather Statement | RNK | Alleghany | 36 min |
| Aug 20, 4:21 PM EDT | Areal Flood Advisory | RNK | Montgomery | 119 min |
| Aug 20, 4:24 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 117 min |
| Aug 20, 4:24 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 36 min |
| Aug 20, 4:37 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Craig, Giles | 3 hr |
| Aug 20, 4:42 PM EDT | Flash Flood Warning | RNK | Grayson | 4 hr |
| Aug 20, 5:38 PM EDT | Flash Flood Warning | RNK | Alleghany, Craig | 3 hr |
| Aug 20, 2:58 PM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Watauga, Wilkes | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.